MAUDE Adverse Event Report: PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE

PULMONX CORPORATION ZEPHYR ENDOBRONCHIAL VALVE
Model Number ZEPHYR 5.5 LP EBV
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2023
Type of Reportable Event Death
Event or Problem Description
This is a follow up report related to the same mdr event already included in the following report number submitted to the fda: 3007797756-2023-00220.This report covers the additional device used in this case.Patient selected for valve therapy after pft, symptoms, perfusion scan and intra op balloon occlusion determined her to meet all criteria.Procedure performed on (b)(6) 2023 with 3 valves in rul.After procedure- no pneumothorax and complete atelectasis of the rul just as planned.Patient refused to exercise, let nurses move her and preferred to be bed bound in hospital.Therefore - she became nasal cannula dependent from basilar atelectasis and mucus impactions.Patient did not want to participate in airway clearance.Finally, she started telling team that her daughter forced her to have the valves and that she did not want the valves.The physician notes that this was not his experience in pre - procedure interviews and detailed prolonged work up.The patient claimed that she was more short of breath after procedure and she wanted valves out.This was during the time she was refusing all pt/ot and other therapies.Per the patient's wishes the valves were removed (b)(6) 2023 (i only know that the valves were removed 2 weeks after placement but the doctor did not provide the exact date) and she went to hospice where she passed away (b)(6) 2023 (again, the only info i was given was she died 2 weeks after the valves were removed while in hospice).We are unable to get the physician's perspective on the relationship of the death to the valves, but given the valves had been removed, the death is not likely to be related to the valves, but rather the poor conditioning of the patient.
 
Additional Manufacturer Narrative
This is a follow up report related to the same mdr event already included in the following report number submitted to the fda: 3007797756-2023-00220.This report covers the additional device used in this case.

Brand Name
ZEPHYR ENDOBRONCHIAL VALVE
Common Device Name
ENDOBRONCHIAL VALVE
Manufacturer (Section D)
PULMONX CORPORATION
700 chesapeake drive
redwood city CA 94063
Manufacturer Contact
mahtab fatemi
700 chesapeake drive
redwood city, CA 94063
6504072823
MDR Report Key19174206
Report Number3007797756-2024-00035
Device Sequence Number20801767
Product Code NJK
UDI-Device Identifier00811907030423
UDI-Public(01)00811907030423(10)506588V70(17)260120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberZEPHYR 5.5 LP EBV
Device Catalogue NumberEBV-TS-5.5-LP
Device Lot Number506588-V7.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown